# SDR CA990125017

- Difficulty date: January 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Allsn AE3007A
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Seal
- Part number: 23055521
- Condition: Worn
- Location: Engine
- Part time: 1,785 hours
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

(CAN) ENGINE WAS HARD TO START, WITH A BALL OF FIRE OUT OF THE TAILPIPE AND RAPID RISE IN ITT.  BORESCOPE INSPECTION REVEALED HP TURBINE BLADE DAMAGE AT THE TIPS.  DURING DISASSEMBLY, THE COMBUSTION OUTER SEAL RING ASSEMBLY REAR FLANGE WAS FOUND SEPARATED FROM THE REMAINDER OF THE SEAL AND WAS IN TWO HALVES APPROXIMATELY 180 DEGREES EACH.  A 0.157 INCH DIAMETER BALL BEARING LIKE ASSEMBLY WAS ALSO FOUND DURING REMOVAL OF THE HP TURBINE 1ST STAGE VANE AND SUPPORT ASSEMBLY.  THIS PIECE WAS FOUND RESTING ON THE FRONT LIP OF THE COMBUSTION LINER OUTER SEAL RING.  THE BALL BEARING LIKE PART APPEARS FOREIGN TO THE ENG.  THE INVESTIGATION CONTINUES AND A FURTHER REPORT WILL FOLLOW.  PART TC:  1,417.
